Alert archive / Georgia / Flood Watches in 2014

Flood Watch 6, NWS Atlanta, GA

December 27, 201444 counties in Georgia

NWS Atlanta, GA issued this flood watch at Dec 27, 2014, 6:29 PM EST for 44 counties in Georgia. It took effect at Dec 27, 2014, 10:00 PM EST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2014, 6:29 PM EST (23:29 UTC)
In effect from
Dec 27, 2014, 10:00 PM EST
Expired
Dec 29, 2014, 3:07 AM EST
In force
29 hr
Issued by
NWS Atlanta, GA
Flood severity
None
All 44 counties

Banks County, GA, Barrow County, GA, Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Lumpkin County, GA, Meriwether County, GA, Murray County, GA, Newton County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Rockdale County, GA, Spalding County, GA, Towns County, GA, Troup County, GA, Union County, GA, Walker County, GA, Walton County, GA, White County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 79 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2527 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

544 
WGUS62 KFFC 272329
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
629 PM EST SAT DEC 27 2014

...FLOOD WATCH IN EFFECT FOR MOST OF NORTH GEORGIA UNTIL 7 AM EST
MONDAY...

.A LARGE AREA OF MODERATE RAIN IS EXPECTED TO MOVE INTO THE AREA
TONIGHT THROUGH EARLY SUNDAY WITH ANOTHER ROUND LATE SUNDAY NIGHT
INTO EARLY MONDAY. AS A RESULT...THE POTENTIAL FOR FLOODING ALONG
AREA CREEKS...RIVERS AND STREAMS EXISTS THROUGH MONDAY.

GAZ001>009-011>016-019>025-030>035-041>048-052>057-066>068-280900-
/O.NEW.KFFC.FA.A.0006.141228T0300Z-141229T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DE KALB-ROCKDALE-WALTON-NEWTON-HEARD-COWETA-FAYETTE-
CLAYTON-SPALDING-HENRY-TROUP-MERIWETHER-PIKE-
INCLUDING THE CITIES OF...TRENTON...FORT OGLETHORPE...LAKEVIEW...
RINGGOLD...INDIAN SPRINGS...DALTON...CHATSWORTH...ELLIJAY...
EAST ELLIJAY...BLAIRSVILLE...HIAWASSEE...YOUNG HARRIS...
SUMMERVILLE...TRION...CALHOUN...JASPER...DAWSONVILLE...
DAHLONEGA...CLEVELAND...ROME...CARTERSVILLE...WOODSTOCK...
CANTON...HOLLY SPRINGS...CUMMING...GAINESVILLE...HOMER...ALTO...
COMMERCE...JEFFERSON...ARCADE...CEDARTOWN...ROCKMART...DALLAS...
HIRAM...MARIETTA...SMYRNA...MABLETON...KENNESAW...ATLANTA...
LAWRENCEVILLE...DULUTH...SNELLVILLE...MOUNTAIN PARK...
SUGAR HILL...LILBURN...BUFORD...WINDER...AUBURN...BREMEN...
TALLAPOOSA...CARROLLTON...DOUGLASVILLE...EAST POINT...
COLLEGE PARK...UNION CITY...NORTH ATLANTA...REDAN...DUNWOODY...
CANDLER-MCAFEE...TUCKER...BELVEDERE PARK...NORTH DRUID HILLS...
CONYERS...MONROE...LOGANVILLE...SOCIAL CIRCLE...COVINGTON...
FRANKLIN...EPHESUS...CENTRALHATCHEE...NEWNAN...PEACHTREE CITY...
FAYETTEVILLE...FOREST PARK...RIVERDALE...IRONDALE...CONLEY...
GRIFFIN...STOCKBRIDGE...MCDONOUGH...HAMPTON...WEST POINT...
HOGANSVILLE...MANCHESTER...WOODBURY...ZEBULON...MOLENA...
CONCORD...WILLIAMSON
629 PM EST SAT DEC 27 2014

...FLOOD WATCH IN EFFECT FROM 10 PM EST THIS EVENING THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF GA AND GEORGIA...INCLUDING THE 
  FOLLOWING AREAS...IN GA...FANNIN AND WALKER. IN GEORGIA... 
  BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA... 
  CHEROKEE...CLAYTON...COBB...COWETA...DADE...DAWSON...DE KALB...
   DOUGLAS...FAYETTE...FLOYD...FORSYTH...GILMER...GORDON... 
  GWINNETT...HALL...HARALSON...HEARD...HENRY...JACKSON... 
  LUMPKIN...MERIWETHER...MURRAY...NEWTON...NORTH FULTON... 
  PAULDING...PICKENS...PIKE...POLK...ROCKDALE...SOUTH FULTON... 
  SPALDING...TOWNS...TROUP...UNION...WALTON...WHITE AND 
  WHITFIELD. 

* FROM 10 PM EST THIS EVENING THROUGH MONDAY MORNING

* RAINFALL AMOUNTS OF 1 TO 2 INCHES ON ALREADY SATURATED GROUND
  ARE EXPECTED THROUGH MONDAY MORNING. SOME ISOLATED AMOUNTS UP TO
  3 INCHES WILL ALSO BE POSSIBLE IN THE WATCH AREA. RAINFALL IS
  EXPECTED TO ACCUMULATE IN TWO WAVES WITH FIRST BEGINNING
  TONIGHT THROUGH EARLY SUNDAY AND THE SECOND LATE SUNDAY NIGHT
  INTO MONDAY MORNING.

* FLOODING OF LOW LYING...POOR DRAINAGE AREAS IS LIKELY...ALONG
  WITH THE POTENTIAL FLOODING OF SEVERAL FLOOD PRONE RIVERS AND
  STREAMS...ESPECIALLY ACROSS NORTH GA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT RAINFALL FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
KS
5 follow-up statements
329 
WGUS62 KFFC 280850
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 AM EST SUN DEC 28 2014

...FLOOD WATCH IN EFFECT FOR MOST OF NORTH GEORGIA UNTIL 7 AM EST
MONDAY...

GAZ001>009-011>016-019>025-030>035-041>048-052>057-066>068-282000-
/O.CON.KFFC.FA.A.0006.000000T0000Z-141229T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DE KALB-ROCKDALE-WALTON-NEWTON-HEARD-COWETA-FAYETTE-
CLAYTON-SPALDING-HENRY-TROUP-MERIWETHER-PIKE-
INCLUDING THE CITIES OF...TRENTON...FORT OGLETHORPE...LAKEVIEW...
RINGGOLD...INDIAN SPRINGS...DALTON...CHATSWORTH...ELLIJAY...
EAST ELLIJAY...BLAIRSVILLE...HIAWASSEE...YOUNG HARRIS...
SUMMERVILLE...TRION...CALHOUN...JASPER...DAWSONVILLE...
DAHLONEGA...CLEVELAND...ROME...CARTERSVILLE...WOODSTOCK...
CANTON...HOLLY SPRINGS...CUMMING...GAINESVILLE...HOMER...ALTO...
COMMERCE...JEFFERSON...ARCADE...CEDARTOWN...ROCKMART...DALLAS...
HIRAM...MARIETTA...SMYRNA...MABLETON...KENNESAW...ATLANTA...
LAWRENCEVILLE...DULUTH...SNELLVILLE...MOUNTAIN PARK...
SUGAR HILL...LILBURN...BUFORD...WINDER...AUBURN...BREMEN...
TALLAPOOSA...CARROLLTON...DOUGLASVILLE...EAST POINT...
COLLEGE PARK...UNION CITY...NORTH ATLANTA...REDAN...DUNWOODY...
CANDLER-MCAFEE...TUCKER...BELVEDERE PARK...NORTH DRUID HILLS...
CONYERS...MONROE...LOGANVILLE...SOCIAL CIRCLE...COVINGTON...
FRANKLIN...EPHESUS...CENTRALHATCHEE...NEWNAN...PEACHTREE CITY...
FAYETTEVILLE...FOREST PARK...RIVERDALE...IRONDALE...CONLEY...
GRIFFIN...STOCKBRIDGE...MCDONOUGH...HAMPTON...WEST POINT...
HOGANSVILLE...MANCHESTER...WOODBURY...ZEBULON...MOLENA...
CONCORD...WILLIAMSON
350 AM EST SUN DEC 28 2014

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF GEORGIA...INCLUDING THE FOLLOWING AREAS...
  FANNIN...WALKER...BANKS...BARROW...
  BARTOW...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLAYTON...
  COBB...COWETA...DADE...DAWSON...DE KALB...DOUGLAS...FAYETTE...
  FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...
  HARALSON...HEARD...HENRY...JACKSON...LUMPKIN...MERIWETHER...
  MURRAY...NEWTON...NORTH FULTON...PAULDING...PICKENS...PIKE...
  POLK...ROCKDALE...SOUTH FULTON...SPALDING...TOWNS...TROUP...
  UNION...WALTON...WHITE AND WHITFIELD.

* THROUGH MONDAY MORNING

* RAINFALL AMOUNTS OF 1 TO 2 INCHES ON ALREADY SATURATED GROUND 
  ARE EXPECTED THROUGH MONDAY MORNING. SOME ISOLATED AMOUNTS UP 
  TO 3 INCHES WILL ALSO BE POSSIBLE IN THE WATCH AREA. RAINFALL 
  IS EXPECTED TO ACCUMULATE IN TWO WAVES WITH FIRST CURRENTLY
  MOVING ACROSS THE AREA THIS MORNING AND THE SECOND
  LATE TONIGHT INTO MONDAY MORNING. 

* FLOODING OF LOW LYING...POOR DRAINAGE AREAS IS LIKELY...ALONG 
  WITH THE POTENTIAL FLOODING OF SEVERAL FLOOD PRONE RIVERS AND 
  STREAMS...ESPECIALLY ACROSS NORTH GEORGIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT RAINFALL FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
413 
WGUS62 KFFC 281536 AAA
FFAFFC

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1036 AM EST SUN DEC 28 2014

...FLOOD WATCH IN EFFECT FOR MOST OF NORTH GEORGIA UNTIL 7 AM EST
MONDAY...

GAZ001>009-011>016-019>025-030>035-041>048-052>057-066>068-282345-
/O.CON.KFFC.FA.A.0006.000000T0000Z-141229T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DE KALB-ROCKDALE-WALTON-NEWTON-HEARD-COWETA-FAYETTE-
CLAYTON-SPALDING-HENRY-TROUP-MERIWETHER-PIKE-
INCLUDING THE CITIES OF...TRENTON...FORT OGLETHORPE...LAKEVIEW...
RINGGOLD...INDIAN SPRINGS...DALTON...CHATSWORTH...ELLIJAY...
EAST ELLIJAY...BLAIRSVILLE...HIAWASSEE...YOUNG HARRIS...
SUMMERVILLE...TRION...CALHOUN...JASPER...DAWSONVILLE...
DAHLONEGA...CLEVELAND...ROME...CARTERSVILLE...WOODSTOCK...
CANTON...HOLLY SPRINGS...CUMMING...GAINESVILLE...HOMER...ALTO...
COMMERCE...JEFFERSON...ARCADE...CEDARTOWN...ROCKMART...DALLAS...
HIRAM...MARIETTA...SMYRNA...MABLETON...KENNESAW...ATLANTA...
LAWRENCEVILLE...DULUTH...SNELLVILLE...MOUNTAIN PARK...
SUGAR HILL...LILBURN...BUFORD...WINDER...AUBURN...BREMEN...
TALLAPOOSA...CARROLLTON...DOUGLASVILLE...EAST POINT...
COLLEGE PARK...UNION CITY...NORTH ATLANTA...REDAN...DUNWOODY...
CANDLER-MCAFEE...TUCKER...BELVEDERE PARK...NORTH DRUID HILLS...
CONYERS...MONROE...LOGANVILLE...SOCIAL CIRCLE...COVINGTON...
FRANKLIN...EPHESUS...CENTRALHATCHEE...NEWNAN...PEACHTREE CITY...
FAYETTEVILLE...FOREST PARK...RIVERDALE...IRONDALE...CONLEY...
GRIFFIN...STOCKBRIDGE...MCDONOUGH...HAMPTON...WEST POINT...
HOGANSVILLE...MANCHESTER...WOODBURY...ZEBULON...MOLENA...
CONCORD...WILLIAMSON
1036 AM EST SUN DEC 28 2014

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH AND CENTRAL GEORGIA...GENERALLY NORTH OF A
  LINE FROM LAGRANGE TO COVINGTON TO JEFFERSON.

* THROUGH MONDAY MORNING

* RAINFALL AMOUNTS OF 1 TO 2 INCHES ON HAVE FALLEN MAINLY ACROSS
  METRO ATLANTA THROUGH THIS MORNING...WITH SLIGHTLY LOWER AMOUNTS
  ELSEWHERE. LIGHT RAIN WILL CONTINUE ON AND OFF TODAY...WITH
  ANOTHER ROUND OF MODERATE TO OCCASIONALLY HEAVY RAIN EXPECTED
  ACROSS NORTH GEORGIA OVERNIGHT TONIGHT...WITH GENERALLY ANOTHER
  INCH OF RAIN ANTICIPATED BEFORE THE RAIN TAPERS OFF MONDAY
  AFTERNOON.

* FLOODING OF LOW LYING...POOR DRAINAGE AREAS IS LIKELY...ALONG 
  WITH THE POTENTIAL FLOODING OF SEVERAL FLOOD PRONE RIVERS AND 
  STREAMS...ESPECIALLY ACROSS NORTH GEORGIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT RAINFALL FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
468 
WGUS62 KFFC 281929
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
229 PM EST SUN DEC 28 2014

...FLOOD WATCH IN EFFECT FOR MOST OF NORTH GEORGIA UNTIL 7 AM EST
MONDAY...

GAZ001>009-011>016-019>025-030>035-041>048-052>057-066>068-290330-
/O.CON.KFFC.FA.A.0006.000000T0000Z-141229T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DE KALB-ROCKDALE-WALTON-NEWTON-HEARD-COWETA-FAYETTE-
CLAYTON-SPALDING-HENRY-TROUP-MERIWETHER-PIKE-
INCLUDING THE CITIES OF...TRENTON...FORT OGLETHORPE...LAKEVIEW...
RINGGOLD...INDIAN SPRINGS...DALTON...CHATSWORTH...ELLIJAY...
EAST ELLIJAY...BLAIRSVILLE...HIAWASSEE...YOUNG HARRIS...
SUMMERVILLE...TRION...CALHOUN...JASPER...DAWSONVILLE...
DAHLONEGA...CLEVELAND...ROME...CARTERSVILLE...WOODSTOCK...
CANTON...HOLLY SPRINGS...CUMMING...GAINESVILLE...HOMER...ALTO...
COMMERCE...JEFFERSON...ARCADE...CEDARTOWN...ROCKMART...DALLAS...
HIRAM...MARIETTA...SMYRNA...MABLETON...KENNESAW...ATLANTA...
LAWRENCEVILLE...DULUTH...SNELLVILLE...MOUNTAIN PARK...
SUGAR HILL...LILBURN...BUFORD...WINDER...AUBURN...BREMEN...
TALLAPOOSA...CARROLLTON...DOUGLASVILLE...EAST POINT...
COLLEGE PARK...UNION CITY...NORTH ATLANTA...REDAN...DUNWOODY...
CANDLER-MCAFEE...TUCKER...BELVEDERE PARK...NORTH DRUID HILLS...
CONYERS...MONROE...LOGANVILLE...SOCIAL CIRCLE...COVINGTON...
FRANKLIN...EPHESUS...CENTRALHATCHEE...NEWNAN...PEACHTREE CITY...
FAYETTEVILLE...FOREST PARK...RIVERDALE...IRONDALE...CONLEY...
GRIFFIN...STOCKBRIDGE...MCDONOUGH...HAMPTON...WEST POINT...
HOGANSVILLE...MANCHESTER...WOODBURY...ZEBULON...MOLENA...
CONCORD...WILLIAMSON
229 PM EST SUN DEC 28 2014

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH AND CENTRAL GEORGIA...GENERALLY NORTH OF A
  LINE FROM LAGRANGE TO COVINGTON TO JEFFERSON.

* THROUGH MONDAY MORNING

* RAINFALL AMOUNTS OF 1 TO 2 INCHES ON HAVE FALLEN MAINLY ACROSS
  METRO ATLANTA THROUGH THIS MORNING...WITH SLIGHTLY LOWER AMOUNTS
  ELSEWHERE. LIGHT RAIN WILL CONTINUE ON AND OFF TODAY... WITH
  ANOTHER ROUND OF MODERATE TO OCCASIONALLY HEAVY RAIN EXPECTED
  ACROSS NORTH GEORGIA OVERNIGHT TONIGHT...WITH GENERALLY ANOTHER
  HALF INCH TO INCH OF RAIN ANTICIPATED BEFORE THE RAIN TAPERS
  OFF MONDAY AFTERNOON.

* FLOODING OF LOW LYING...POOR DRAINAGE AREAS IS LIKELY...ALONG 
  WITH THE POTENTIAL FLOODING OF SEVERAL FLOOD PRONE RIVERS AND 
  STREAMS...ESPECIALLY ACROSS NORTH GEORGIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT RAINFALL FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
357 
WGUS62 KFFC 290043
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
743 PM EST SUN DEC 28 2014

...FLOOD WATCH IN EFFECT FOR MOST OF NORTH GEORGIA UNTIL 7 AM EST
MONDAY...

GAZ001>009-011>016-019>025-030>035-041>048-052>057-066>068-290845-
/O.CON.KFFC.FA.A.0006.000000T0000Z-141229T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DE KALB-ROCKDALE-WALTON-NEWTON-HEARD-COWETA-FAYETTE-
CLAYTON-SPALDING-HENRY-TROUP-MERIWETHER-PIKE-
INCLUDING THE CITIES OF...TRENTON...FORT OGLETHORPE...LAKEVIEW...
RINGGOLD...INDIAN SPRINGS...DALTON...CHATSWORTH...ELLIJAY...
EAST ELLIJAY...BLAIRSVILLE...HIAWASSEE...YOUNG HARRIS...
SUMMERVILLE...TRION...CALHOUN...JASPER...DAWSONVILLE...
DAHLONEGA...CLEVELAND...ROME...CARTERSVILLE...WOODSTOCK...
CANTON...HOLLY SPRINGS...CUMMING...GAINESVILLE...HOMER...ALTO...
COMMERCE...JEFFERSON...ARCADE...CEDARTOWN...ROCKMART...DALLAS...
HIRAM...MARIETTA...SMYRNA...MABLETON...KENNESAW...ATLANTA...
LAWRENCEVILLE...DULUTH...SNELLVILLE...MOUNTAIN PARK...
SUGAR HILL...LILBURN...BUFORD...WINDER...AUBURN...BREMEN...
TALLAPOOSA...CARROLLTON...DOUGLASVILLE...EAST POINT...
COLLEGE PARK...UNION CITY...NORTH ATLANTA...REDAN...DUNWOODY...
CANDLER-MCAFEE...TUCKER...BELVEDERE PARK...NORTH DRUID HILLS...
CONYERS...MONROE...LOGANVILLE...SOCIAL CIRCLE...COVINGTON...
FRANKLIN...EPHESUS...CENTRALHATCHEE...NEWNAN...PEACHTREE CITY...
FAYETTEVILLE...FOREST PARK...RIVERDALE...IRONDALE...CONLEY...
GRIFFIN...STOCKBRIDGE...MCDONOUGH...HAMPTON...WEST POINT...
HOGANSVILLE...MANCHESTER...WOODBURY...ZEBULON...MOLENA...
CONCORD...WILLIAMSON
743 PM EST SUN DEC 28 2014

...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF GA AND GEORGIA...INCLUDING THE FOLLOWING AREAS... 
  IN GA...FANNIN AND WALKER. IN GEORGIA...BANKS...BARROW... 
  BARTOW...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLAYTON... 
  COBB...COWETA...DADE...DAWSON...DE KALB...DOUGLAS...FAYETTE... 
  FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL... 
  HARALSON...HEARD...HENRY...JACKSON...LUMPKIN...MERIWETHER... 
  MURRAY...NEWTON...NORTH FULTON...PAULDING...PICKENS...PIKE... 
  POLK...ROCKDALE...SOUTH FULTON...SPALDING...TOWNS...TROUP... 
  UNION...WALTON...WHITE AND WHITFIELD. 

* UNTIL 7 AM EST MONDAY

* RAINFALL AMOUNTS OF 1 TO 2 INCHES HAVE FALLEN MAINLY ACROSS THE
  INTERSTATE 20 CORRIDOR IN NORTH GEORGIA INCLUDING THE METRO
  ATLANTA AREA THROUGH SUNDAY AFTERNOON...WITH SLIGHTLY LOWER
  AMOUNTS ELSEWHERE. ANOTHER ROUND OF GENERALLY LIGHT TO MODERATE
  RAIN IS EXPECTED ACROSS NORTH GEORGIA OVERNIGHT TONIGHT...WITH
  ANOTHER HALF INCH OF RAIN ANTICIPATED BEFORE TAPERING OFF
  MONDAY AFTERNOON.

* FLOODING OF LOW LYING...POOR DRAINAGE AREAS IS LIKELY...ALONG 
  WITH THE POTENTIAL FLOODING OF SEVERAL FLOOD PRONE RIVERS AND 
  STREAMS...ESPECIALLY ACROSS NORTH GEORGIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT RAINFALL FORECASTS COMBINED WITH ANTECEDENT CONDITIONS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
675 
WGUS62 KFFC 290807
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
307 AM EST MON DEC 29 2014

GAZ001>009-011>016-019>025-030>035-041>048-052>057-066>068-290915-
/O.CAN.KFFC.FA.A.0006.000000T0000Z-141229T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DE KALB-ROCKDALE-WALTON-NEWTON-HEARD-COWETA-FAYETTE-
CLAYTON-SPALDING-HENRY-TROUP-MERIWETHER-PIKE-
INCLUDING THE CITIES OF...TRENTON...FORT OGLETHORPE...LAKEVIEW...
RINGGOLD...INDIAN SPRINGS...DALTON...CHATSWORTH...ELLIJAY...
EAST ELLIJAY...BLAIRSVILLE...HIAWASSEE...YOUNG HARRIS...
SUMMERVILLE...TRION...CALHOUN...JASPER...DAWSONVILLE...
DAHLONEGA...CLEVELAND...ROME...CARTERSVILLE...WOODSTOCK...
CANTON...HOLLY SPRINGS...CUMMING...GAINESVILLE...HOMER...ALTO...
COMMERCE...JEFFERSON...ARCADE...CEDARTOWN...ROCKMART...DALLAS...
HIRAM...MARIETTA...SMYRNA...MABLETON...KENNESAW...ATLANTA...
LAWRENCEVILLE...DULUTH...SNELLVILLE...MOUNTAIN PARK...
SUGAR HILL...LILBURN...BUFORD...WINDER...AUBURN...BREMEN...
TALLAPOOSA...CARROLLTON...DOUGLASVILLE...EAST POINT...
COLLEGE PARK...UNION CITY...NORTH ATLANTA...REDAN...DUNWOODY...
CANDLER-MCAFEE...TUCKER...BELVEDERE PARK...NORTH DRUID HILLS...
CONYERS...MONROE...LOGANVILLE...SOCIAL CIRCLE...COVINGTON...
FRANKLIN...EPHESUS...CENTRALHATCHEE...NEWNAN...PEACHTREE CITY...
FAYETTEVILLE...FOREST PARK...RIVERDALE...IRONDALE...CONLEY...
GRIFFIN...STOCKBRIDGE...MCDONOUGH...HAMPTON...WEST POINT...
HOGANSVILLE...MANCHESTER...WOODBURY...ZEBULON...MOLENA...
CONCORD...WILLIAMSON
307 AM EST MON DEC 29 2014

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR NORTH AND PORTIONS CENTRAL GEORGIA HAS BEEN
CANCELLED. THE THREAT FOR SIGNIFICANT RIVER FLOODING HAS
DIMINISHED.


$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Dec 27, 2:22 PM EST, 4 hours 7 minutes earlier.

Area forecast discussion, Dec 27, 2:22 PM EST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
222 PM EST SAT DEC 27 2014

.SHORT TERM /TONIGHT THROUGH MONDAY/...

SHORT TERM BEGINS WITH STRONG SOUTHWEST FLOW ALOFT...WITH A FRONT
STRETCHING FROM THE MID-LEVEL TROUGH AND SURFACE LOW IN THE GREAT
LAKES DOWN TO THE SURFACE LOW IN THE LOWER MISSISSIPPI VALLEY. DEEP
GULF MOISTURE BEING ADVECTED INTO THE SOUTHEAST THIS AFTERNOON. WE
HAD A SLUG OF MOISTURE MOVE ACROSS ALABAMA THIS MORNING INTO NORTH
GEORGIA EARLY THIS AFTERNOON WITH SOME ISENTROPIC LIFT AT THE 300-
305K SURFACE...BUT MAIN PRECIPITATION SHIELD REMAINS DOWN NEAR THE
GULF AND WILL APPROACH THE AREA THIS EVENING. CONTINUED TREND OF
CATEGORICAL POPS ESPECIALLY UP NORTH AS THE HEAVIEST PRECIP IS
SHUNTED NORTHEAST WITH THE FLOW ALOFT. NEW 18Z WPC QPF HAS OVER 2.5
INCHES IN SOME AREAS ESPECIALLY WEST OF THE ATLANTA METRO BUT
GENERALLY AROUND 2 INCHES FOR MOST OF NORTH GEORGIA. CONSIDERED
ISSUING A FLOOD WATCH BUT IT SEEMS FOR NOW THAT THE QPF WILL BE
SPREAD OUT ENOUGH THROUGH THE SHORT TERM TO AVOID TOO MANY RAPID
RISES. WILL HAVE THE MIDNIGHT SHIFT REEVALUATE IF TRENDS ARE
DIFFERENT.

AS FAR AS THUNDER POTENTIAL GOES...MUCAPE VALUES TOMORROW AND MONDAY
ARE REALLY ON THE LOW SIDE...LIKE 50 J/KG OR LESS. COULD POSSIBLY
ARGUE FOR MORE THUNDER CHANCES SOUTHEAST MONDAY AFTERNOON BUT ONLY
ONE MODEL IS GIVING US MUCH MUCAPE TO WORK WITH. THAT SAID...IT
COULD VERY WELL END UP NOT BEING UPRIGHT INSTABILITY BUT MORE
SLANTWISE INSTABILITY THAT RESULTS IN ISOLATED CLAPS OF THUNDER...
BUT NOT CONFIDENT ENOUGH TO REALLY BE CONCERNED...SO KEPT WORDING AT
JUST SHOWERS FOR NOW.

FIRST WAVE OF DEEP MOISTURE PUSHES THROUGH TONIGHT INTO SUNDAY
AFTERNOON...THEN A BIT /NOT MUCH/ OF A LULL BEFORE A SECOND ROUND
WORKS ITS WAY UP THE SOUTHWEST FLOW ALOFT...DRIVEN BY THE TROUGH
ITSELF. THIS SHOULD AFFECT THE AREA SUNDAY NIGHT INTO MONDAY
MORNING. SHORTWAVE REALLY DAMPS BY THIS TIME AS THE SURFACE FRONT
ELONGATES...BUT IT FINALLY PUSHES THROUGH MOST OF THE AREA ON MONDAY
USHERING A DRIER AND COOLER PERIOD BEHIND IT. OVERALL FOR THE SHORT
TERM...EXPECT TEMPERATURES TO BE ABOVE-NORMAL FOR THIS TIME OF YEAR
DUE TO THE SOUTHWEST FLOW ALOFT AND PLENTIFUL MOISTURE.

TDP

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...

NOT MUCH CHANGE TO THE PREVIOUS LONG TERM PORTION WITH THE
LOADING IN OF 12Z GRID DATA. STILL LOOKS LIKE FOR THE NEXT STORM
SYSTEM THURSDAY NIGHT INTO FRIDAY THAT THERE WILL BE SOME COLD AIR
TRAPPED IN THE VALLEYS TO START FRIDAY MORNING. CHANCES ARE THIS
COLD AIR WILL RETREAT PRIOR TO ONSET OF PRECIPITATION BUT ENOUGH
OF A CLOSE CALL TO WARRANT KEEPING SLIGHT CHANCE FREEZING RAIN IN
THERE FOR NOW. OTHERWISE...DID INCREASE POPS FOR THE EVENT WITH
LIKELY NOW FOR MOST AREAS.

WITH UPPER LEVEL LOW FORECAST TO LIFT ACROSS THE UPPER MISSISSIPPI
VALLEY...THERE WILL BE AN OPPORTUNITY FOR A SURFACE SOUTHERLY FLOW
TO DEVELOP LOCALLY FROM THE GULF OF MEXICO FRIDAY NIGHT INTO
SATURDAY. DEWPOINTS FROM THE GFS INCREASE TO MID TO UPPER 60S AS
A RESULT AND ASSOCIATED CAPES GO TO ALMOST 1000 J/KG OVER THE
EXTREME SOUTHEAST CORNER OF THE AREA. BEST SHEAR REMAINS NORTH OF
THE GREATEST INSTABILITY BUT THERE IS A SECTION OF OVERLAP OVER
CENTRAL GEORGIA WHERE STRONG STORMS WOULD BE POSSIBLE SHOULD THIS
FORECAST TREND CONTINUE. NO ADDITIONAL CHANGES WERE MADE TO THE
PREVIOUS EXTENDED.

DEESE

PREV DISCUSSION... /ISSUED 303 AM EST SAT DEC 27 2014/

LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... GFS/ECMWF IN PRETTY
GOOD AGREEMENT WITH THE EXITING SYSTEM EARLY IN THE LONG TERM. AS
THE NEXT LOW DIGS OVER THE SOUTHWEST U.S. A NEARLY ZONAL FLOW
DEVELOPS WITH A LOW LEVEL NORTH TO NORTHEAST FLOW. THIS SHOULD
KEEP A STEADY STREAM OF UPPER LEVEL CLOUDS MOVING ACROSS THE
SOUTHERN U.S. THIS WILL ALSO KEEP TEMPS AT OR JUST SLIGHTLY BELOW
NORMAL THROUGH MUCH OF THE WEEK. DIFFERENCES DEVELOP IN THE MODELS
WITH THE TIMING OF THE NEXT SYSTEM. THE ECMWF IS FASTER WITH
BRINGING MOISTURE INTO THE CWA THURSDAY NIGHT BUT IT ALSO HAS A
DEEPER LOW OVER THE SOUTHERN ROCKIES. THIS BRINGS IN AMPLE
MOISTURE THURSDAY NIGHT WITH A WARMER SOUTHERLY FLOW WHILE THE GFS
IS SLOWER AND A LITTLE COOLER AS IT HOLDS ON TO THE SURFACE HIGH
OVER THE CWA. WILL GO WITH A COMPROMISE ON TIMING OF POPS BUT AT
LEAST BOTH INDICATE MOISTURE MOVING INTO THE CWA SO WILL GO WITH
LOW CHANCE THURSDAY NIGHT...AND HIGH CHANCE TO LIKELY BEGINNING
FRIDAY. THERE STILL REMAINS THE QUESTION OF WINTER PRECIP THURSDAY
NIGHT. BOTH MODELS PUSH THE 0C 850 TEMP NORTH OF THE CWA WITH THE
ECMWF PUSHING THE 0C LINE THE FURTHEST NORTH...INTO KY. LOW LEVEL
THICKNESSES INDICATE ALL LIQUID PRECIP. AT THIS TIME...WILL GO
WITH A CHANCE OF R-/ZR- IN THE MOUNTAINS LATE THURSDAY NIGHT.
CONFIDENCE IN THIS HAPPENING IS LOW.

17

.AVIATION...
18Z UPDATE...
CONTINUED VFR THIS AFTERNOON WITH SCATTERED SHOWERS ACROSS NORTH
GEORGIA...WITH INCLUDE VCSH FOR A COUPLE OF HOURS TO START. EXPECT
INCREASING MID-LEVEL CLOUDINESS THIS EVENING...DROPPING TO MVFR
BETWEEN 06-09Z DEPENDING ON LOCATION...WITH IFR EXPECTED JUST
ABOUT EVERYWHERE BETWEEN 10-12Z. DO NOT SEE MUCH TO INDICATE
IMPROVEMENT ON SUNDAY SO KEPT IFR CIGS IN 22Z /FOR ATL/. SHRA
SHOULD MOVE IN SHORTLY AFTER 00Z FOR NORTHERN TAFS BUT MAY NOT
MAKE IT TO SOUTHERN TAFS...AT LEAST NOT ENOUGH TO INCLUDE AT THIS
TIME. FRONT PUSHES THROUGH JUST BEFORE NOON AT METRO TAFS BRINGING
SE WINDS AROUND TO SW.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM-HIGH ON TIMING OF ELEMENTS.
HIGH ON OCCURRENCE OF ELEMENTS.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          49  63  53  60 /  90  90  80  40
ATLANTA         51  62  52  61 / 100  90  90  30
BLAIRSVILLE     46  57  47  57 / 100 100 100  30
CARTERSVILLE    50  61  48  59 / 100 100 100  20
COLUMBUS        53  70  57  66 /  70  60  70  30
GAINESVILLE     48  58  50  59 / 100 100  90  30
MACON           51  70  58  66 /  30  50  70  50
ROME            49  60  47  58 / 100 100 100  20
PEACHTREE CITY  51  64  53  63 / 100  80  80  30
VIDALIA         53  73  60  69 /  10  20  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...TDP
LONG TERM....DEESE
AVIATION...TDP
Hazardous weather outlook, Dec 27, 2:44 PM EST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 PM EST SAT DEC 27 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
244 PM EST SAT DEC 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

HEAVY RAIN POSSIBLE TONIGHT ACROSS NORTH GEORGIA.

RAIN WILL BEGIN SPREADING INTO WEST GEORGIA THIS AFTERNOON AND
ACROSS ALL OF NORTH AND CENTRAL GEORGIA TONIGHT. SOME OF THE
RAINFALL ACROSS NORTH GEORGIA COULD BE HEAVY WITH RAINFALL AMOUNTS
OF 1 TO 1.5 INCHES POSSIBLE BY SUNDAY MORNING. ISOLATED AMOUNTS AS
HIGH AS 2 INCHES ARE ALSO POSSIBLE. WHILE THIS IS NOT EXPECTED TO
PRODUCE FLASH FLOODING...RUNOFF FROM THIS RAIN COULD PUSH A FEW
CREEKS OR RIVERS TO BECOME BANKFULL WITH LOCALIZED MINOR FLOODING
AS WELL AS PONDING OF WATER ON ROADS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE NEXT SYSTEM WILL BRING MOISTURE INTO NORTH GEORGIA THURSDAY
NIGHT. TEMPERATURES ACROSS SOME MOUNTAIN VALLEYS COULD REMAIN
BELOW FREEZING THURSDAY NIGHT AS THE RAIN BEGINS PRODUCING
FREEZING RAIN. THIS COULD MAKE A FEW ROADS SLICK.

ON THE BACK SIDE OF THIS SYSTEM...SOUTHERLY FLOW WILL BRING IN
WARMER AND MORE UNSTABLE AIR WHICH MAY PROVIDE THE NECESSARY ENERGY
FOR THUNDERSTORM DEVELOPMENT. TRENDS WILL BE MONITORED AS THE
EVENT DRAWS CLOSER FOR THE POTENTIAL STRENGTH OF THESE STORMS LATE
FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

Flood Watches in Georgia, 2014Every flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.